Banach Journal of Mathematical Analysis

Point multipliers and the Gleason–Kahane–Żelazko theorem

Razieh Sadat Ghodrat and Fereshteh Sady

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let A be a Banach algebra, and let X be a left Banach A-module. In this paper, using the notation of point multipliers on left Banach modules, we introduce a certain type of spectrum for the elements of X and we also introduce a certain subset of X which behaves as the set of invertible elements of a commutative unital Banach algebra. Among other things, we use these sets to give some Gleason–Kahane–Żelazko theorems for left Banach A-modules.

Article information

Banach J. Math. Anal., Volume 11, Number 4 (2017), 864-879.

Received: 3 August 2016
Accepted: 5 December 2016
First available in Project Euclid: 17 August 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46H25: Normed modules and Banach modules, topological modules (if not placed in 13-XX or 16-XX)
Secondary: 47B33: Composition operators 47B48: Operators on Banach algebras

Gleason–Kahane–Żelazko theorem spectrum-preserving maps point multipliers Banach modules function modules


Ghodrat, Razieh Sadat; Sady, Fereshteh. Point multipliers and the Gleason–Kahane–Żelazko theorem. Banach J. Math. Anal. 11 (2017), no. 4, 864--879. doi:10.1215/17358787-2017-0021.

Export citation


  • [1] B. Aupetit, A primer on spectral theory, Springer, New York, 1991.
  • [2] E. Behrends, Multiplier representations and an application to the problem whether $A\otimes_{\varepsilon}\mathit{X}$ determines $A$ and/or $\mathit{X}$, Math. Scand. 52 (1983), no. 1, 117–144.
  • [3] D. Blecher and K. Jarosz, Isomorphisms of function modules, and generalized approximation in modulus, Trans. Amer. Math. Soc. 354 (2002), no. 9, 3663–3701.
  • [4] D. Blecher and C. Merdy, On function and operator modules, Proc. Amer. Math. Soc. 129 (2001), no. 3, 833–844.
  • [5] F. F. Bonsall and J. Duncan, Complete Normed Algebras, Springer, New York, 1973.
  • [6] A. Bourhim and J. Mashreghi, “A survey on preservers of and local spectra,” in Invariant Subspaces of the Shift Operator, Contemp. Math., 638 (2015), 45–98.
  • [7] J. Bračič, Simple multipliers on Banach modules, Glasg. Math. J. 45 (2003), no. 2, 309–322.
  • [8] M. Brešar and P. Šemrl, Linear maps preserving the spectral radius, J. Funct. Anal. 142 (1996), no. 2, 360–368.
  • [9] L. Dubarbie, Maps preserving common zeros between subspaces of vector-valued continuous functions, Positivity 14 (2010), no. 4, 695–703.
  • [10] D. H. Dunford, Segal algebras and left normed ideals, J. Lond. Math. Soc. (2) 8 (1974), 514–516.
  • [11] A. Hausner, Ideals in a certain Banach algebra, Proc. Amer. Math. Soc. 8 (1957), 246–249.
  • [12] M. Hosseini and F. Sady, Common zeros preserving maps on vector-valued function spaces and Banach modules, Publ. Mat. 60 (2016), no. 2, 565–582.
  • [13] A.A. Jafarian, A survey of invertibility and spectrum preserving linear maps, Bull. Iranian Math. Soc. 35 (2009), no. 2, 1–10.
  • [14] A. A. Jafarian and A. R. Sourour, Spectrum-preserving linear maps, J. Funct. Anal. 66 (1986), no. 2, 255–261.
  • [15] K. Jarosz, Multipliers in complex Banach spaces and structure of the unit balls, Studia Math. 87 (1987), no. 3, 197–213.
  • [16] K. Jarosz, Generalizations of the Gleason-Kahane-Zelazko theorem, Rocky Mountain J. Math. 21 (1991), no. 3, 915–921.
  • [17] E. Kaniuth, A course in commutative Banach algebras, Springer, New York, 2009.
  • [18] G. Krishna Kumar and S. H. Kulkarni, Linear Maps preserving pseudospectrum and condition spectrum, Banach J. Math. Anal. 6 (2012), no. 1, 45–60.
  • [19] D. H. Leung and W. K. Tang, Banach–Stone theorems for maps preserving common zeros, Positivity 14 (2010), no. 1, 17–42.
  • [20] L. Li and N. C. Wong, Kaplansky theorem for completely regular spaces, Proc. Amer. Math. Soc. 142 (2014), no. 4, 1381–1389.
  • [21] L. Li and N. C. Wong, Banach-Stone theorems for vector valued functions on completely regular spaces, J. Math. Anal. Appl. 395 (2012), no. 1, 265–274.
  • [22] J. Mashreghi and T. Ransford, A Gleason–Kahane–Żelazko theorem for modules and applications to holomorphic function spaces, J. Lond. Math. Soc. (2) 47 (2015), no. 6, 1014–1020.
  • [23] A. R. Sourour, Invertibility preserving linear maps on L(X), Trans. Amer. Math. Soc. 348 (1996), no. 1, 13–30.